Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Oct 12, 2012, 9:36 PM CDT for Brewster County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 9:36 PM CDT (02:36 UTC)
- Expired
- Oct 13, 2012, 8:43 AM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Castolon (CSTT2). The gauge peaked at 15.17 ft at Oct 12, 2012, 10:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08374550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
874
WGUS44 KMAF 130236
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
936 PM CDT FRI OCT 12 2012
...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY...
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE
RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY...
STRONG THUNDERSTORMS DEVELOPED IN MEXICO FRIDAY EVENING NEAR LAJITAS
AND MOVED DOWN THE RIO GRANDE RIVER AND THROUGH BIG BEND NATIONAL
PARK. RADAR ESTIMATES THAT NEARLY FOUR INCHES OF RAINFALL HAS
FALLEN IN SOME PLACES NEAR THE RIO GRANDE IN BIG BEND NATIONAL PARK
FRIDAY EVENING. AS A RESULT...THE RIVER IS HAS RISEN OR IS EXPECTED
TO RISE ABOVE FLOOD STAGE AT CASTOLON AND JOHNSON RANCH OVERNIGHT.
CAMPERS AT COTTONWOOD CAMPGROUND AND JOHNSON RANCH SHOULD BE AWARE
OF ELEVATED RIVER LEVELS AND BE PREPARED TO MOVE TO HIGHER GROUND.
BARRING ANY MORE RAINFALL OVERNIGHT...THIS WILL BE THE ONLY AND LAST
PRODUCT ISSUED FOR THIS EVENT.
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
TXC043-131836-
/O.NEW.KMAF.FL.W.0012.121013T0236Z-121014T1850Z/
/CSTT2.1.ER.121013T0201Z.121013T0600Z.121013T0650Z.NO/
936 PM CDT FRI OCT 12 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE AT CASTOLON.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9PM FRIDAY THE STAGE WAS 15.5 FEET (4.7 METERS).
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.1 FEET (4.9
METERS) BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD
STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING
BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD
CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE
PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE
TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD
CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SUN MON TUE
7AM 7AM 7AM 7AM
CASTOLON 13.0 15.0 15.5 FRI 9 PM 4.8 4.0 3.6 3.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SUN MON TUE
7AM 7AM 7AM 7AM
CASTOLON 4.0 4.6 4.7 FRI 9 PM 1.5 1.2 1.1 1.0
$$
TXC043-131836-
/O.EXT.KMAF.FL.W.0011.121013T0508Z-121013T2009Z/
/TELT2.2.ER.121013T0508Z.121013T0600Z.121013T0809Z.NO/
936 PM CDT FRI OCT 12 2012
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT JOHNSON RANCH.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9PM FRIDAY THE STAGE WAS 5.4 FEET (1.6 METERS).
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 17.8 FEET (5.4 METERS) BY AFTER MIDNIGHT
TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR LOWLAND FLOODING BEGINS.
FLOODING BEGINS TO OCCUR UPSTREAM IN COTTONWOOD CAMPGROUNDS AT
CASTOLON...AS STAGES AT EACH LOCATION ARE PRACTICALLY SYNONYMOUS.
MODERATE LOWLAND FLOODING BEGINS AT THE GAGE SITE...BUT NO DAMAGE
OCCURS. THE GAGE IS INACCESSIBLE...AS RIVER ROAD IS IMPASSABLE AT
SEVERAL LOCATIONS.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SUN MON TUE
7AM 7AM 7AM 7AM
JOHNSON RANCH 12.0 15.0 5.4 FRI 9 PM 5.0 4.2 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SUN MON TUE
7AM 7AM 7AM 7AM
JOHNSON RANCH 3.7 4.6 1.6 FRI 9 PM 1.5 1.3 1.2 1.2
$$3 follow-up statements
786
WGUS84 KMAF 130431
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1131 PM CDT FRI OCT 12 2012
...THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT JOHNSON RANCH
IN BREWSTER COUNTY...
...THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE AT CASTOLON IN
BREWSTER COUNTY...
STRONG THUNDERSTORMS DEVELOPED IN MEXICO FRIDAY EVENING NEAR LAJITAS
AND MOVED DOWN THE RIO GRANDE AND THROUGH BIG BEND NATIONAL PARK.
RADAR ESTIMATES THAT NEARLY FOUR AND A HALF INCHES OF RAINFALL HAS
FALLEN IN SOME PLACES NEAR THE RIO GRANDE IN BIG BEND NATIONAL PARK
FRIDAY EVENING...AND MORE RAINFALL IS OCCURRING. AS A RESULT...THE
RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AT CASTOLON AND JOHNSON
RANCH OVERNIGHT. CAMPERS AT COTTONWOOD CAMPGROUND AND JOHNSON RANCH
SHOULD BE AWARE OF ELEVATED RIVER LEVELS AND BE PREPARED TO MOVE TO
HIGHER GROUND.
ADDITIONAL STATEMENTS FOR THIS EVENT MAY BE ISSUED SATURDAY MORNING.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC043-132031-
/O.CON.KMAF.FL.W.0012.000000T0000Z-121014T1850Z/
/CSTT2.1.ER.121013T0201Z.121013T0600Z.121013T0650Z.NO/
1131 PM CDT FRI OCT 12 2012
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT CASTOLON.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11PM FRIDAY THE STAGE WAS 12.7 FEET (3.9 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 16.1 FEET (4.9 METERS) BY AFTER MIDNIGHT
TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT
TOMORROW.
* IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING
BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD
CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE
PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE
TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD
CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES.
THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON OCT 7 2009.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
CASTOLON 13.0 15.0 12.7 FRI 11 PM 16.1 8.2 6.0 5.1
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
CASTOLON 4.0 4.6 3.9 FRI 11 PM 4.9 2.5 1.8 1.6
$$
TXC043-132009-
/O.EXT.KMAF.FL.W.0011.121013T0531Z-121013T2009Z/
/TELT2.2.ER.121013T0531Z.121013T0600Z.121013T0809Z.NO/
1131 PM CDT FRI OCT 12 2012
THE FLOOD WARNING CONTINUES FOR
THE RIO GRANDE AT JOHNSON RANCH.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 11PM FRIDAY THE STAGE WAS 7.3 FEET (2.2 METERS).
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 17.8 FEET (5.4 METERS) BY AFTER MIDNIGHT
TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR LOWLAND FLOODING BEGINS.
FLOODING BEGINS TO OCCUR UPSTREAM IN COTTONWOOD CAMPGROUNDS AT
CASTOLON...AS STAGES AT EACH LOCATION ARE PRACTICALLY SYNONYMOUS.
MODERATE LOWLAND FLOODING BEGINS AT THE GAGE SITE...BUT NO DAMAGE
OCCURS. THE GAGE IS INACCESSIBLE...AS RIVER ROAD IS IMPASSABLE AT
SEVERAL LOCATIONS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 17.1 FEET ON JUL 26 2004.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
JOHNSON RANCH 12.0 15.0 7.3 FRI 11 PM 17.8 10.0 6.1 5.7
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SAT SAT SAT SAT
1AM 7AM 1PM 7PM
JOHNSON RANCH 3.7 4.6 2.2 FRI 11 PM 5.4 3.0 1.9 1.7
$$960
WGUS84 KMAF 130849
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 AM CDT SAT OCT 13 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY
HEAVY RAIN LAST NIGHT ALONG THE RIO GRANDE CAUSED QUICK RISES ON THE
RIVER. AS THE RAIN TAPERED OFF THIS MORNING CONDITIONS AT SOME
LOCATIONS HAVE IMPROVED. THE WARNING AT JOHNSON RANCH HAS BEEN
CANCELLED BUT A WARNING REMAINS IN EFFECT FOR CASTOLON. ADDITIONAL
RAINFALL IS POSSIBLE TODAY. ADDITIONAL STATEMENTS MAY BE ISSUED LATER
TODAY.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC043-140049-
/O.EXT.KMAF.FL.W.0012.000000T0000Z-121015T0117Z/
/CSTT2.1.ER.121013T0201Z.121013T1200Z.121013T1317Z.NO/
349 AM CDT SAT OCT 13 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE RIO GRANDE AT CASTOLON.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3AM SATURDAY THE STAGE WAS 15.4 FEET (4.7 METERS).
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.6 FEET (5.1
METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
MORNING.
* IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING
BEGINS. THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD
CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE
PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND NATURE
TRAIL INTO THE CANYON WILL BE CUTOFF. CAMPERS IN COTTONWOOD
CAMPGROUND NEED TO REMAIN ALERT TO POSSIBLE EVACUATION PROCEDURES.
THIS CREST COMPARES TO A PREVIOUS CREST OF 15.1 FEET ON OCT 7 2009.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
CASTOLON 13.0 15.0 15.4 SAT 3 AM 3.9 3.3 3.1 3.1
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
CASTOLON 4.0 4.6 4.7 SAT 3 AM 1.2 1.0 0.9 0.9
$$
TXC043-130919-
/O.CAN.KMAF.FL.W.0011.000000T0000Z-121013T2009Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
349 AM CDT SAT OCT 13 2012
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT JOHNSON RANCH.
* AT 3AM SATURDAY THE STAGE WAS 12.4 FEET (3.8 METERS).
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.1 FEET (4.0
METERS). THE RIVER WILL FALL TO 5.0 FEET (1.5 METERS) BY .
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
JOHNSON RANCH 12.0 15.0 12.4 SAT 3 AM 5.0 4.2 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
JOHNSON RANCH 3.7 4.6 3.8 SAT 3 AM 1.5 1.3 1.2 1.2
$$488
WGUS84 KMAF 131343
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 AM CDT SAT OCT 13 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE AT CASTOLON AFFECTING BREWSTER COUNTY
ELEVATED FLOW FROM THE RUNOFF DUE TO LAST NIGHTS STORMS HAS
FALLEN BELOW ACTION STAGE.
THIS WILL BE THE LAST STATEMENT.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC043-131413-
/O.CAN.KMAF.FL.W.0012.000000T0000Z-121015T0117Z/
/CSTT2.1.ER.121013T0201Z.121013T0916Z.121013T1006Z.NO/
843 AM CDT SAT OCT 13 2012
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE AT CASTOLON.
* AT 8AM SATURDAY THE STAGE WAS 8.5 FEET (2.6 METERS).
* FELL BELOW FLOOD STAGE AT 5:06 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS).
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.8 FEET (1.2 METERS)
BY TOMORROW MORNING.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
CASTOLON 13.0 15.0 8.5 SAT 8 AM 3.8 3.5 3.3 3.1
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME SUN MON TUE WED
7AM 7AM 7AM 7AM
CASTOLON 4.0 4.6 2.6 SAT 8 AM 1.2 1.1 1.0 0.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Oct 12, 6:58 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 12, 6:58 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 658 PM CDT FRI OCT 12 2012 .UPDATE... UPDATED THE FORECAST FOR ISSUANCE OF TORNADO WATCH 660 AND FOR AVIATION DISCUSSION. && .DISCUSSION... STRONG SHEAR OF 40+KTS AND INCREASING INSTABILITY FROM AN UPPER LOW OVER NORTHERN AZ ARE CREATING FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS IN SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN. STORMS SO FAR THIS EVENING HAVE BEEN SHOWING MODERATE TO STRONG ROTATION THUS A TORNADO WATCH HAS BEEN ISSUED. VERY LARGE HAIL IN EXCESS OF GOLF BALL SIZE WILL ALSO BE POSSIBLE FROM THESE STORMS ALONG WITH WINDS IN EXCESS OF 60MPH. THE SEVERE STORMS MAY LAST WELL INTO THE NIGHT GIVEN CONTINUED SHEAR AND INSTABILITY. HAVE UPDATED ALL PRODUCTS TO ACCOUNT FOR THE TOR WATCH. && .AVIATION... SEVERE STORMS ARE DEVELOPING IN SOUTHEASTERN NEW MEXICO NEAR CNM THIS EVENING. THESE STORMS WILL PROGRESS EAST OVERNIGHT FINALLY ENDING AT MAF FROM 12-15Z . HAVE TEMPO GROUPS FOR TS FOR CNM...HOB...INK...AND MAF THOUGH CANNOT RULE OUT TS AT PEQ OR FST EITHER. SOUTHEAST WINDS AHEAD OF THE FRONT WILL ADVECT MVFR TO MARGINAL IFR CIGS INTO MAF 10-16Z BEFORE VFR CONDITIONS ARRIVE BEHIND THE FRONT. WINDS BEHIND THE FRONT WILL ALSO SHIFT FROM THE SOUTHWEST TO WEST. HENNIG && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
Hazardous weather outlook, Oct 12, 12:53 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1253 PM CDT FRI OCT 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1253 PM CDT FRI OCT 12 2012 /1153 AM MDT FRI OCT 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO TONIGHT ACROSS MOST OF THE OUTLOOK AREA. THE GREATEST AREAL COVERAGE OF STORMS IS EXPECTED TO BE NORTH OF INTERSTATE 10. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING A CONCERN IN THE STRONGER STORMS. THE TIMING OF INITIAL SEVERE STORM DEVELOPMENT IS FAVORED TO BE AROUND 5 PM CDT/4 PM MDT AND IN VICINITY OF THE UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO. STORMS WILL THEN BE FAVORED TO MOVE EASTWARD BECOMING MORE WIDESPREAD ACROSS THE WEST AND NORTHWEST PERMIAN BASIN EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. THE BEST CHANCE OF STORMS WILL BE IN THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION. A FEW STORMS COULD BE STRONG PRODUCING BRIEF STRONG GUSTY WINDS... HAIL AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 12, 5:00 PM CDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 PM CDT FRI OCT 12 2012
NMZ027-028-122230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
400 PM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING
CENTRAL EDDY COUNTY UNTIL 430 PM MDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF WHITES CITY AT
359 PM MDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3260 10437 3247 10414 3224 10406 3212 10449
3227 10466
TIME...MOT...LOC 2159Z 231DEG 27KT 3228 10446Local storm report, Oct 12, 5:42 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 4 SE CARLSBAD 32.36N 104.19W
10/12/2012 E1.00 INCH EDDY NM FIRE DEPT/RESCUE
&&
DHLocal storm report, Oct 12, 6:07 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL N ARTESIA 32.85N 104.43W
10/12/2012 E0.25 INCH EDDY NM STORM CHASER
BASEBALL SIZE HAIL. HIGHWAY 285 AND STATE ROAD 2.DAMAGE
ORIGINATED THERE AND CONTINUED NORTH TOWARDS THE COUNTY
LINE. ROOF AND CAR DAMAGE.
&&
KATLocal storm report, Oct 12, 7:01 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL N ARTESIA 32.85N 104.43W
10/12/2012 E2.75 INCH EDDY NM STORM CHASER
BASEBALL SIZE HAIL. HIGHWAY 285 AND STATE ROAD 2.DAMAGE
ORIGINATED THERE AND CONTINUED NORTH TOWARDS THE COUNTY
LINE. ROOF AND CAR DAMAGE.
0653 PM HAIL 4 S ARTESIA 32.79N 104.43W
10/12/2012 M1.00 INCH EDDY NM TRAINED SPOTTER
1 INCH HAIL. EVENT LASTED 5 MIN.
&&
KATSpecial weather statement, Oct 12, 7:21 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 721 PM CDT FRI OCT 12 2012 NMZ028-130045- EDDY COUNTY PLAINS- 621 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING NORTH CENTRAL EDDY COUNTY UNTIL 645 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF LOCO HILLS AT 620 PM MDT...MOVING NORTH AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. && LAT...LON 3295 10433 3285 10393 3262 10410 3269 10434 TIME...MOT...LOC 0020Z 197DEG 17KT 3275 10421
Special weather statement, Oct 12, 7:46 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
746 PM CDT FRI OCT 12 2012
NMZ028-029-033-130115-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
646 PM MDT FRI OCT 12 2012
...A STRONG THUNDERSTORM IS LOCATED 22 MILES EAST NORTHEAST OF ARTESIA...
THIS STORM IS MOVING TO THE NORTHEAST AT AROUND 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
&&
LAT...LON 3283 10358 3273 10406 3293 10416 3297 10408
3297 10377 3311 10377
TIME...MOT...LOC 0045Z 242DEG 32KT 3290 10398The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:45 PM CDT | River Flood Warning | MAF | Brewster | 7 hr |
| Oct 12, 10:59 PM CDT | Special Weather Statement | MAF | Yoakum | 31 min |
| Oct 13, 4:15 AM CDT | High Wind Warning | MAF | 15 hr | |
| Oct 13, 2:25 PM CDT | Special Weather Statement | MAF | Scurry | 35 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.